MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 08/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2025 an 18mm amplatzer amulet left atrial appendage occluder was selected for implant using a 12f amplatzer torqvue 45x45 delivery sheath to treat a left atrial appendage (laa).The patient had a pre-existing atrial fibrillation at the start of the procedure.The patient had a broccoli-shaped laa.The landing zone was measured with a maximum of 18.1mm, a minimum of 10mm, and a perimeter of 16.1mm.The patient's left atrial pressure was 13mmhg.Transseptal puncture was attempted inferior and posterior, however due to frail tissue, the tenting phase resulted in an unintended perforation into the left atrium without electrocautery.Five thousand units of heparin were administered.During the first deployment attempt close criteria were met, the disc of the occluder was positioned distally to the pulmonary vein (pv) ridge.During the tension test the disc was repositioned on the pv ridge.When the delivery sheath was brought close to the occluder for release, the disc fell of the pv ridge two or three times.The delivery cable was pulled to reposition the disc onto the ridge repeatedly.The occluder was released from the cable while positioned on the pv ridge.Approximately 1-2 minutes after release, transesophageal echocardiogram (tee) revealed the occluder had fallen off the pv ridge.The occluder appeared to be seated in a wide lateral space.The device position was determined to be acceptable, and the procedure was completed.The following day the patient presented with a circumferential pericardial effusion measured at 9.3mm.The patient's initial dual antiplatelet therapy (dapt) was changed to single antiplatelet therapy (sapt).The physician believed the occluder in combination with the patient's fragile tissue and degree of tension applied when attempting to place the disc on the pulmonary vein ridge caused the pericardial effusion.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of circumferential pericardial effusion the following day of amulet implant was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported pericardial effusion is possibly related to anatomical factor (fragile tissue) and procedural difficulties.However, the exact cause could not be conclusively determined.The patient's initial dual antiplatelet therapy (dapt) was changed to single antiplatelet therapy (sapt).There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported on 16 august 2025 an 18mm amplatzer amulet left atrial appendage occluder was selected for implant using a 12f amplatzer torqvue 45x45 delivery sheath to treat a left atrial appendage (laa).The patient had a pre-existing atrial fibrillation at the start of the procedure.The patient had a broccoli-shaped laa.The landing zone was measured with a maximum of 18.1mm, a minimum of 10mm, and a perimeter of 16.1mm.The patient's left atrial pressure was 13mmhg.Transseptal puncture was attempted inferior and posterior, however due to frail tissue, the tenting phase resulted in an unintended perforation into the left atrium without electrocautery.Five thousand units of heparin were administered.During the first deployment attempt close criteria were met, the disc of the occluder was positioned distally to the pulmonary vein (pv) ridge.During the tension test the disc was repositioned on the pv ridge.When the delivery sheath was brought close to the occluder for release, the disc fell of the pv ridge two or three times.The delivery cable was pulled to reposition the disc onto the ridge repeatedly.The occluder was released from the cable while positioned on the pv ridge.Approximately 1-2 minutes after release, transesophageal echocardiogram (tee) revealed the occluder had fallen off the pv ridge.The occluder appeared to be seated in a wide lateral space.The device position was determined to be acceptable, and the procedure was completed.The following day the patient presented with a circumferential pericardial effusion measured at 9.3mm.The patient's initial dual antiplatelet therapy (dapt) was changed to single antiplatelet therapy (sapt).The physician believed the occluder in combination with the patient's fragile tissue and degree of tension applied when attempting to place the disc on the pulmonary vein ridge caused the pericardial effusion.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23006090
Report Number2135147-2025-05085
Device Sequence Number9711249
Product Code NGV
UDI-Device Identifier00811806013466
UDI-Public(01)00811806013466(17)291231(10)10677396
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-018
Device Catalogue Number9-ACP2-007-018
Device Lot Number10677396
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12F AMPL TORQ [DS-TV45X45-12F-080, LOT: 10091648]
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexMale